Alert archive / Vermont / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 39, NWS Burlington, VT

July 16, 2009Chittenden County, Franklin County, Lamoille County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jul 16, 2009, 5:09 PM EDT for Chittenden County, Franklin County, Lamoille County, Vermont. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2009, 5:09 PM EDT (21:09 UTC)
Expired
Jul 16, 2009, 6:00 PM EDT
In force
51 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Chittenden County, VT, Franklin County, VT, Lamoille County, VT

The radar

The Burlington radar (KCXX), 27 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 5:18 PM EDTHAIL 1.752 Sw Westford, VTWINDOWS BROKEN IN HOUSE. CAR DENTED. GARDEN SMASHED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 1:39 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 162109
SVRBTV
VTC007-011-015-162200-
/O.NEW.KBTV.SV.W.0039.090716T2109Z-090716T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
509 PM EDT THU JUL 16 2009

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHITTENDEN COUNTY IN NORTHWEST VERMONT
  FRANKLIN COUNTY IN NORTHWEST VERMONT
  LAMOILLE COUNTY IN NORTHWEST VERMONT

* UNTIL 600 PM EDT.

* AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 
  BETWEEN MILTON AND WESTPORT...AND MOVING NORTHEAST AT 20 MPH.

HAIL THE SIZE OF PING PONG BALLS HAS BEEN REPORTED IN MILTON AND 
WESTFORD WITH THIS STORM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAIRFAX AROUND 525 PM EDT.
  GEORGIA CENTER AROUND 530 PM EDT.
  FLETCHER AROUND 535 PM EDT.
  NORTH FAIRFAX AROUND 540 PM EDT.
  FAIRFIELD AROUND 555 PM EDT.

THIS STORM HAS A HISTORY OF PRODUCING STRONG WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4493 7308 4477 7267 4447 7306 4456 7327
TIME...MOT...LOC 2107Z 212DEG 17KT 4459 7310

$$
NASH
2 follow-up statements
000 
WWUS51 KBTV 162127
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
527 PM EDT THU JUL 16 2009

VTC007-011-015-162200-
/O.CON.KBTV.SV.W.0039.000000T0000Z-090716T2200Z/
LAMOILLE VT-CHITTENDEN VT-FRANKLIN VT-
527 PM EDT THU JUL 16 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTH CENTRAL FRANKLIN...NORTHERN CHITTENDEN AND NORTHWESTERN
LAMOILLE COUNTIES IN NORTHWEST VERMONT...

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING VERY LARGE HAIL 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
FLETCHER..MOVING NORTHEAST AT 25 MPH.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING HAIL THE SIZE OF GOLF 
BALLS ALONG WITH DOWNED TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAST FLETCHER AROUND 535 PM EDT.
  EAST FAIRFIELD AROUND 540 PM EDT.
  BAKERSFIELD AND BELVIDERE JUNCTION AROUND 545 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4456 7325 4485 7288 4477 7267 4447 7306
TIME...MOT...LOC 2127Z 228DEG 20KT 4469 7289

$$
NASH
000 
WWUS51 KBTV 162140
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
540 PM EDT THU JUL 16 2009

VTC007-162149-
/O.CAN.KBTV.SV.W.0039.000000T0000Z-090716T2200Z/
CHITTENDEN VT-
540 PM EDT THU JUL 16 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHITTENDEN COUNTY IS
CANCELLED...

THE EARLIER SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA. 
ADDITIONAL STRONG THUNDERSTORMS CONTINUE ACROSS PARTS OF CHITTENDEN 
COUNTY. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE THROUGH 600 PM.

LAT...LON 4468 7303 4480 7290 4477 7267 4463 7286
TIME...MOT...LOC 2139Z 237DEG 18KT 4471 7281

$$

VTC011-015-162200-
/O.CON.KBTV.SV.W.0039.000000T0000Z-090716T2200Z/
LAMOILLE VT-FRANKLIN VT-
540 PM EDT THU JUL 16 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTH CENTRAL FRANKLIN AND NORTHWESTERN LAMOILLE COUNTIES IN
NORTHWEST VERMONT...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED NEAR EAST 
FLETCHER..MOVING NORTHEAST AT 20 MPH.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING GOLF BALL SIZE HAIL 
AND DAMAGING WIND GUSTS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BELVIDERE JUNCTION AND BAKERSFIELD AROUND 550 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4468 7303 4480 7290 4477 7267 4463 7286
TIME...MOT...LOC 2139Z 237DEG 18KT 4471 7281

$$

NASH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:47 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 16, 3:47 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
347 PM EDT THU JUL 16 2009

SEVERE THUNDERSTORM WATCH NUMBER 587 WILL CONTINUE ACROSS NORTHERN
ADIRONDACKS...SAINT LAWRENCE AND CHAMPLAIN VALLEYS UNTIL 8 PM
THIS EVENING....AND HAS BEEN EXTENDED TO COVER ALL OF NORTHERN AND
CENTRAL VERMONT.

.SYNOPSIS...
A DEEP UPPER LEVEL TROUGH WILL CONTINUE ACROSS THE CENTRAL GREAT
LAKES THROUGH THIS UPCOMING WEEKEND. THIS WILL PROVIDE THE NORTH
COUNTRY WITH UNSETTLED WEATHER AND BELOW NORMAL TEMPERATURES THROUGH
THE UPCOMING WEEKEND. THE BEST CHANCE FOR WIDESPREAD RAINFALL WILL
BE FRIDAY NIGHT INTO SATURDAY MORNING...WITH SOME CLEARING EXPECTED
ON SATURDAY AFTERNOON. TEMPERATURES WILL CONTINUE TO BE BELOW NORMAL
FOR DAYTIME HIGHS AND NEAR NORMAL FOR OVERNIGHT LOWS THROUGH THE
UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 340 PM EDT THURSDAY...REST OF THIS AFTERNOON MESOSCALE
DISCUSSION: CRNT RADAR SHOWS AREAL COVERAGE/INTENSITY OF STORMS
INCREASING ACRS THE SLV AND NORTHERN DACKS...STILL JUST BELOW SVR
LIMITS. RADAR SHOWS STRONGEST STORMS ACRS CENTRAL NY ATTM...WITH
SOME ORGANIZATION AND SUPER CELL CHARACTERISTICS. HAVING A HARD TO
TIME FINDING WHY STORMS ARE MORE ROBUST ACRS CENTRAL NY AND NOT
ACRS NORTHERN NY ATTM. LAPS SOUNDINGS SHOW CAPE PROFILES OF 2000
TO 2500 J/KG...VERY SIMILAR TEMP AND MOISTURE PROFILES.
MEANWHILE...AT THE SFC LLVL BOUNDARY IS JUST ENTERING SLV ATTM
WITH SOME CONVERGENCE NOTED...WHICH SHOULD ENHANCE LLVL LIFT.
OTHERWISE...FEEL COOLER THAN NORMAL LAKE ONTARIO WATER TEMPS AND
SOUTHWEST FLW INTO PART OF SLV IS INHIBITING ROBUST DEVELOPMENT
ATTM. HOWEVER...AS STORMS MOVE ACRS THE DACKS AND INTO THE
CPV...EXPECT OVERALL COVERAGE/INTENSITY TO INCREASE. LAPS AND RUC
DATA SHOWS SFC BASED CAPES AROUND 2000 J/KG ASSOCIATED WITH TEMPS
IN THE L80S AND SFC DWPTS IN THE MID 60S AT BTV. THIS COMBINED
WITH ENHANCED 0-1KM SHEAR FROM SOUTHERLY FLW VEERING QUICKLY TO
THE SOUTHWEST AT 85H WL HELP IN DEVELOPING ORGANIZED STORMS WITH
SOME ROTATION. FURTHERMORE...LATEST RUC AND LAPS 0-3KM VGP SHOWS
AXIS OF 0.25 TO 0.35 DEVELOPING ACROSS THE CENTRAL/SOUTHERN CPV
BTWN 20Z-22Z. THIS INDICATES GOOD SHEAR AND CAPE PARAMETERS WL BE
PRESENT. WL CONT TO MONITOR RADAR THIS AFTN...BUT STILL THINK
LARGE DRY LAYER WL LIMIT THE OVERALL AREAL COVERAGE OF CONVECTION.

THE MAIN CHALLENGE TONIGHT WL BE TIMING OF CONVECTION DEPARTING
OUR FA...FOLLOWED BY TEMPS AND FOG FORMATION AFT 04Z. BIG PICTURE
SHOWS WELL DEFINED MID/UPPER LVL TROF ACRS THE NORTHERN GREAT
LAKES...SLOWLY DROPPING SE TWD THE OHIO VALLEY...WITH NUMEROUS
EMBEDDED 5H VORTS. IN ADDITION...HAVE NOTED SEVERAL AREAS OF
NVA/SUBSIDENCE WITHIN THE OVERALL TROF...WHICH WL IMPACT FA
TONIGHT...WITH SOME CLRING SKIES EXPECTED BY 03Z. THIS COMBINED
WITH LIGHT/VARIABLE WINDS AND SATURATED BL CONDITIONS...WL HELP IN
THE DEVELOPMENT OF FOG. WL MENTION FOG AFT 03Z...WITH CHC POPS
ACRS CENTRAL/EASTERN VT ZNS UNTIL 03Z. MEANWHILE...NEXT 5H VORT
AND SPOKE OF ENHANCED 850-500MB MOISTURE APPROACHES WESTERN CWA BY
12Z. WL MENTION SCHC TO LOW CHC POPS FOR THE SLV. WL MENTION TEMPS
CLOSE TO SFC DWPTS TONIGHT...WHICH WL SUPPORT LOWS IN THE L50S
SLK/NEK TO MID/UPPER 50S CPV/SLV.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 340 PM EDT THURSDAY...THE SHORT TERM FCST CHALLENGE FOR FRIDAY
THRU SAT NITE WL BE EVOLUTION/DEVELOPMENT OF MID/UPPER LVL TROF
ACRS THE OHIO VALLEY/CENTRAL GREAT LAKES. STILL PLENTY OF
QUESTIONS WITH REGARDS TO PLACEMENT OF HEAVIEST QPF AXIS FRIDAY
NIGHT AND OVERALL TRACK OF SFC FEATURES. FIRST 5H VORT SWINGS FROM
SW TO NE ACRS OUR CWA BTWN 15Z AND 18Z FRIDAY...WITH SOME
700-500MB MOISTURE AND LIFT NOTES. OVERALL...SFC BASED CAPE VALUES
ARE BTWN 800-1000 J/KG WITH LIS AROUND -2C...WITH SOME MINOR HGHT
FALLS ASSOCIATED WITH APPROACHING TROF. WL MENTION CHC POPS WITH A
FEW STORMS POSSIBLE...ESPECIALLY WHERE THE INSTABILITY IS GREATEST
ACRS CENTRAL/EASTERN VT. BY 00Z SATURDAY ANOTHER STRONGER 5H VORT
AND BETTER DEEP LAYER MOISTURE APPROACH OUR FA. THIS COMBINED WITH
WEAK SFC LOW PRES DEVELOPMENT AND SOME ENHANCED FGEN FORCING/HGHT
FALLS WL HELP TO PRODUCE A WIDESPREAD RAIN EVENT ON FRIDAY NIGHT.
NAM SHOWS FIRST BAND OF MODERATE QPF ACRS THE SLV BY 00Z
SATURDAY...WHILE GFS PLACES FIRST BAND OF MODERATE QPF ACRS THE
DACKS...BOTH MODELS SHOW SECONDARY DEVELOPMENT OF MODERATE TO
HEAVY QPF AXIS FROM CENTRAL/EASTERN VT THRU CENTRAL NEW ENGLAND ON
FRIDAY NIGHT. THE NOSE OF A 30 TO 40 KNOT 85H JET...ALONG WITH
STRONG LLVL MOISTURE CONVERGENCE AND ENHANCED THETE E AXIS ACRS
CENTRAL/EASTERN VT...WOULD PLACE THIS REGION IN THE AREA FOR
FAVORABLE HEAVY RAINFALL. GIVEN... AVAILABLE LIFT AND MODEST
INSTABILITY WL MENTION ISOLATED STORMS POSSIBLE...ESPECIALLY IN
AREAS OF MODERATE TO HEAVY RAINFALL. WL USE A MODEL BLEND FOR
QPF...WHICH SUPPORTS VALUES BTWN 0.75" TO 1.25" ACRS
CENTRAL/EASTERN VT...WITH QPF VALUES BTWN 0.25" AND 0.75" ACRS
CPV/DACKS AND LESS AMOUNTS NEAR SLV. WL MENTION CAT POPS ACRS
EASTERN/CENTRAL VT ZNS...WITH LIKELY ACRS THE CPV/DACKS...AND CHC
POPS FOR SLV ON FRIDAY NIGHT. THE THREAT FOR HEAVY RAINFALL WL
HAVE TO BE WATCHED...ESPECIALLY WITH PWS NEAR 1.75"...WARM CLOUD
LAYER BTWN 3 AND 4KM...AND THE PRESENT OF A LLVL JET OF 30 KNTS.
FURTHERMORE...BOTH NAM/GFS SHOW A DUAL 25H JET ACRS OUR EASTERN
FA...HELPING IN ULVL DIVERGENCE. WL LET LATER SHIFTS DECIDE ON
FLOOD WATCH...AS EVENT BECMGS CLEARER. OTHERWISE...PROGGED 85H
TEMPS BTWN 11-13C ON FRIDAY...SUPPORT HIGHS ONCE AGAIN IN THE
MID/UPPER 70S...WITH LOWS IN THE M50S DACKS TO U50S TO L60S.

BY SATURDAY...BEST 850-500MB MOISTURE AND LIFT WL BE DEPARTING OUR
FA BY 15Z SATURDAY...WITH SOME NVA SUBSIDENCE DEVELOPING. SOUNDINGS
SHOW PLENTY OF LLVL MOISTURE...THEREFORE EXPECT STRATOCU DEVELOPMENT
ON SATURDAY...WITH BEST CHC FOR CLRING ACRS THE CPV/SLV.
MEANWHILE...MID/UPPER LVL TROF APPROACHES OUR WESTERN CWA...ALONG
WITH MORE ENERGY/MOISTURE. THIS COMBINED WITH ASSOCIATED COOL POOL
ALOFT WL HELP IN THE REDEVELOPMENT OF MORE SHOWERS ON SATURDAY
AFTN...WHICH WL CONT TO MENTION CHC POPS. PROGGED 85H TEMPS NEAR
10C...SUPPORT HIGHS IN THE U60S NEK/MTNS TO MID 70S VALLEYS.
SATURDAY NIGHT...PRECIP CHCS WL DECREASE AS LLVL STABILIZE AND BEST
MOISTURE SHIFTS EAST OF OUR CWA. WL MENTION CHC POPS IN THE EVENING
WITH FOG DEVELOPING AFT MIDNIGHT WITH TEMPS IN THE 50S TO NEAR 60
MOST LOCATIONS.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 500 AM EDT THURSDAY...UNSETTLED WX CONTINUES THRU THE
EXTENDED PORTION OF THE FORECAST...AND IT REMAINS DIFFICULT TO
FIND A DAY WHEN NO MENTION OF PCPN IS REQUIRED. UPPER TROUGH
GRADUALLY WEAKENS AS IT LIFTS OUT TO THE NORTHEAST ON SUNDAY. WEAK
RIDGING FOLLOWS FOR SUNDAY NIGHT INTO EARLY MONDAY...BUT THEN
ANOTHER UPPER TROUGH MOVES EAST FROM THE GRTLKS FOR LATER MONDAY
INTO TUESDAY. THIS WILL BE FOLLOWED BY ANOTHER SHRTWV TROUGH
WEDNESDAY. ALSO INDICATIONS THAT WRN ATLC HIGH WILL ATTEMPT TO
BUILD WESTWARD DURING THIS PERIOD...ALLOWING FOR A MORE SOUTHERLY
FLOW ALONG WITH GRADUALLY WARMER TEMPS AND MORE HUMID CONDITIONS.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THROUGH 18Z THURSDAY...
SCT CONVECTIVE ACTIVITY IS BEGINNING TO INITIATE MAINLY WEST OF
ST. LAWRENCE VALLEY. WITH HIGH TD AND SFC WARMING WE ARE LOOKING
AT SCATTERED THUNDERSTORMS...SOME OF WHICH COULD BE STRONG TO
SEVERE WITH GUSTY WINDS PERIODS OF HEAVY RAIN AND HAIL AS THE
THREATS. DUE TO THE SCATTERED NATURE... HAVE ONLY THUS FAR MENTIONED
VCTS. WILL CERTAINLY MAINTAIN A WATCHFUL EYE TO INCLUDE TS AS
DEVELOPMENT AND TRENDS ALLOW FOR FINE TUNING. ACTIVITY WILL
GENERALLY OCCUR WITHIN THE 19-01Z TIME FRAME. OCCURRING IN THE
18Z- 01Z TIME FRAME. IN THE GENERAL SENSE...LIGHT SOUTH TO
SOUTHWESTERLY
WINDS OCCNL GUSTS IN THE 14-18KT RANGE...HOWEVER AS MENTIONED
ABOVE LOCALLY GUSTY TS WINDS ARE POSSIBLE. HIGHER TD AIR COMBINED
W/WET GROUND/LIGHT WINDS WILL LIKELY LEAD TO FOG FORMATION AT
KSLK/KMPV BTWN 06-12Z...AND PATCHY BR ELSEWHERE. FOG WILL BEGIN

OUTLOOK 18Z THURSDAY THROUGH MONDAY...SHOWERY CONDS CONTINUE WITH
MAINLY VFR CONDS DURING DAYLIGHT HOURS THROUGH THE PERIOD...WITH
SCT BRIEF MVFR CIGS/VSBYS IN HEAVIER SHOWERS/STORMS...ESP ON
FRIDAY NIGHT/SATURDAY. PATCHY BR/FG ALSO A GOOD BET AT FAVORED
SITES DURING OVERNIGHT PERIODS.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...TABER
NEAR TERM...TABER
SHORT TERM...TABER
LONG TERM...RJS
AVIATION...AMF/JMG
Hazardous weather outlook, Jul 16, 1:53 PM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
153 PM EDT THU JUL 16 2009

NYZ026>031-034-035-087-VTZ001-002-005-009-011-016>019-171800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
153 PM EDT THU JUL 16 2009

...SEVERE THUNDERSTORM WATCH 587 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE PRIMARY SEVERE WEATHER THREAT WILL BE STRONG AND DAMAGING
WINDS TO 60 MPH OR MORE AND LARGE HAIL. INITIALLY THE GREATEST
THREAT FOR SEVERE THUNDERSTORMS ACROSS THE SAINT LAWRENCE VALLEY
AND ADIRONDACKS IN NEW YORK THOUGH MID AFTERNOON. BY LATE
AFTERNOON THE THREAT AREA WILL SHIFT INTO THE CHAMPLAIN VALLEY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

VTZ003-004-006>008-010-012-171800-
ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-WINDSOR-
153 PM EDT THU JUL 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP. SOME OF THE THUNDERSTORMS
LATE THIS AFTERNOON MAY BECOME STRONG...WITH GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Local storm report, Jul 16, 4:29 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
429 PM EDT THU JUL 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             1 SW PLATTSBURGH        44.69N 73.47W
07/16/2009  E0.25 INCH       CLINTON            NY   AMATEUR RADIO

&&

BROOKET
Local storm report, Jul 16, 4:34 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
434 PM EDT THU JUL 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             1 SW PLATTSBURGH        44.69N 73.47W
07/16/2009  E1.00 INCH       CLINTON            NY   AMATEUR RADIO

&&

BROOKET
Special weather statement, Jul 16, 4:34 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
434 PM EDT THU JUL 16 2009

VTZ005>008-010-017-018-162130-
CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT-LAMOILLE VT-
ORANGE VT-WASHINGTON VT-WESTERN CHITTENDEN VT-
434 PM EDT THU JUL 16 2009

...A STRONG THUNDERSTORM WILL AFFECT ADDISON...CALEDONIA...
CHITTENDEN...LAMOILLE...ORANGE AND WASHINGTON COUNTIES...

AT 434 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WILLISTON...
MOVING EAST AT 30 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR JONESVILLE AROUND 445 PM...BOLTON AROUND 500
PM...WATERBURY CENTER AROUND 515 PM AND PUTNAMVILLE AROUND 530 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR NORTHERN NEW YORK AND WESTERN VERMONT.

LAT...LON 4445 7228 4419 7234 4432 7321 4450 7318

LAHIFF
Local storm report, Jul 16, 4:35 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
435 PM EDT THU JUL 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             PLATTSBURGH             44.70N 73.46W
07/16/2009  E0.88 INCH       CLINTON            NY   AMATEUR RADIO

&&

BROOKET
Local storm report, Jul 16, 5:00 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
500 PM EDT THU JUL 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             MILTON                  44.64N 73.11W
07/16/2009  E1.50 INCH       CHITTENDEN         VT   TRAINED SPOTTER

&&

BROOKET
Local storm report, Jul 16, 5:08 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
508 PM EDT THU JUL 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             WESTFORD                44.62N 73.02W
07/16/2009  E1.25 INCH       CHITTENDEN         VT   TRAINED SPOTTER

&&

BROOKET

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 10:04 AM EDTSpecial Weather StatementBTVFranklin, Grand Isle, Lamoille56 min
Jul 16, 3:54 PM EDTSpecial Weather StatementBTVAddison, Chittenden, Franklin, Grand Isle51 min
Jul 16, 4:20 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle, Lamoille55 min
Jul 16, 4:34 PM EDTSpecial Weather StatementBTVChittenden, Washington56 min
Jul 16, 4:42 PM EDTSevere Thunderstorm WarningBTVChittenden, Lamoille, Washington52 min
Jul 16, 5:15 PM EDTSpecial Weather StatementBTVAddison60 min
Jul 16, 5:29 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland61 min
Jul 16, 5:49 PM EDTSevere Thunderstorm WarningBTVFranklin, Lamoille, Orleans43 min
Jul 16, 5:50 PM EDTSpecial Weather StatementBTVGrand Isle55 min
Jul 16, 5:58 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle62 min
Jul 16, 6:22 PM EDTSpecial Weather StatementBTVWashington53 min
Jul 16, 6:30 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland, Windsor60 min
Jul 16, 6:43 PM EDTSevere Thunderstorm WarningBTVOrange, Washington62 min
Jul 16, 6:53 PM EDTTornado WarningBTVOrange, Washington52 min
Jul 16, 7:20 PM EDTSevere Thunderstorm WarningBTVRutland, Windsor39 min
Jul 16, 7:28 PM EDTTornado WarningBTVOrange32 min
Jul 16, 7:45 PM EDTSpecial Weather StatementBTVLamoille60 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.